Side effects contrast medium MRI?

Hello everyone - I am sorry there's no bio, I wrote it all, again, and 'the system ate it', again. I have been reading and learning for a long time but this is my first question post:

I had a repeat MRI for my pituitary adenoma last week. I have had subtle, but increasing reactions to the contrast medium before. This time there was tingling in the mouth, a strange sensation 'behind' the nose which has not disappeared after one week, weakness, dizziness, inability to string words togethher. I felt increasingly worse for three days after, afraid to leave the house: insomnia, pain, stiffness, unsteadiness, sweating at the smallest effort, tingling feet and hands

I am on T3 only, 60 mcg in five doses; last Friday i e one week after MRI, my FT3 was 6.66 (1.8 - 5.7) four hours after taking 10mcg T3. I have never been above range, no matter when tested or which dosage.

Any idea if the contrast medium could have caused this shift, or any other anecdotal or research evidence that a contrast medium can cause reactions (and I do seem to react to everything...)

Thank you in advance!

2 Replies

  • Do you know which contrast medium they used? Very often you see gadolinium products for MRI.

  • They used 10 ml of Dotarem - yes, gadolinium based. My kidneys are fine, so I have ignored the recent FDA warnings. But maybe there's a link I missed?!

You may also like...